Tornadoes · United States · Texas · 2006

F0 tornado, Mills County, Texas, May 5, 2006

This F0 tornado ran 0.1 miles across Mills County on May 5, 2006, touching down at 10:00 PM CDT and reaching 25 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
May 5, 2006
Touchdown
10:00 PM CDT (03:00 UTC)
Path length
0.1 miles (0.2 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
County
Mills County
Touchdown point
31.600, -98.730
Lift-off point
31.600, -98.730
Record number
481

The warnings

1 minute of warning. NWS FWD issued a tornado warning for this county at 02:59 UTC, 1 minute before the tornado touched down, in force until 03:45 UTC.

The county was under a tornado watch, issued at 02:25 UTC and running to 08:53 UTC.

Issued (UTC)ExpiredProductOffice
00:10 UTC02:24 UTCSevere Thunderstorm WatchFWD
02:25 UTC08:53 UTCTornado WatchFWD
02:48 UTC03:19 UTCSevere Thunderstorm WarningFWD
02:59 UTC03:45 UTCTornado WarningFWD
03:44 UTC04:12 UTCTornado WarningFWD
04:09 UTC05:15 UTCSevere Thunderstorm WarningFWD
05:11 UTC06:15 UTCSevere Thunderstorm WarningFWD
05:15 UTC08:15 UTCFlash Flood WarningFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 5, 9:26 PM CDT, 34 minutes earlier.

Area forecast discussion, May 5, 9:26 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
926 PM CDT FRI MAY 5 2006

.UPDATE...
SEVERE TSTM WATCH UPGRADED TO TORNADO AND EXTENDED SOUTHEAST.
UPDATE OUT ASAP.

&&

.PREV DISCUSSION... /ISSUED 711 PM CDT FRI MAY 5 2006/

UPDATE...
QUICK UPDATE TO PUBLISH FOR SEVERE THUNDERSTORM WATCH 296...ALONG
AND WEST OF A LINE THROUGH
JACK...PARKER...HOOD...SOMERVELL...BOSQUE...CORYELL TO LAMPASAS.
STRONG SUPERCELLS OUT IN THE ROLLING PLAINS MOVING TOWARDS
EASTLAND AS THIS IS WRITTEN.    84

PREV DISCUSSION... /ISSUED 645 PM CDT FRI MAY 5 2006/

AVIATION UPDATE...TSTMS BUILDING THIS EVENING TO THE WEST AND WILL
CONTINUE THROUGH TONIGHT.  NO SIG CHANGES TO THE TAFS WITH THE
EXCEPTION OF SOME LOWER CIGS TOWARD MORNING.  MODELS CONTINUE TO
DISAGREE WITH WIND FIELDS AND TIMING OF PRECIP...BUT CURRENTLY THINK
THAT TSTMS WILL CONGLOMERATE SOMETIME AFTER DARK TO THE WEST AND
MOVE EAST OVERNIGHT.  CURRENT TIMING SHOWS TEMPO 06-10Z AT DFW FOR
TSTM ARRIVAL.  THIS MAY NEED TO BE ADJUSTED UPWARD LATER.  PRECIP
SHOULD END SOMETIME DURING THE MID MORNING TOMORROW...AND WILL SHOW
IMPROVING CIGS/VSBY BY MID MORNING.  /DUNN/

DISCUSSION...
ANOTHER TRICKY FORECAST FOR TONIGHT WITH ANOTHER OVERNIGHT RAIN AND
THUNDERSTORM EVENT ON THE HORIZON. RIGHT NOW...THE STATIONARY
BOUNDARY THAT HAS BEEN SLOWLY MOVING AROUND NORTH TEXAS THE PAST FEW
DAYS IS IN THE FAR SOUTHERN SECTIONS OF THE CWA. CUMULUS CAN BE SEEN
ON SATELLITE DEVELOPING ALONG THIS LINE BUT NO SHOWERS OR STORMS
HAVE DEVELOPED YET. WILL HAVE TO WATCH THIS AREA FIRST FOR
DEVELOPMENT THIS AFTERNOON AND EVENING. ALSO...SOME SHOWERS AND
THUNDERSTORMS ARE MOVING INTO THE COUNTIES ALONG THE RED RIVER...BUT
THOSE SHOWERS AND STORMS HAVE QUICKLY DISSIPATED AND HAVE BEEN OF NO
CONCERN AT THIS TIME.

MODELS ARE IN AGREEMENT THAT ANOTHER MCS WILL DEVELOP IN WEST
TEXAS AND THEN TRACK EAST ACROSS NORTH TEXAS DURING THE OVERNIGHT
HOURS. TIMING AND PLACEMENT OF THE MCS HAS BEEN THE TRICKY PART
BUT HAVE OPTED TO TAKE THE SOUTHERN ROUTE AND MOVE THE MAIN MCS
ALONG THE BOUNDARY TO OUR SOUTH. IT APPEARS THAT ANOTHER MCS WILL
ALSO DEVELOP AND MOVE OFF TO THE NORTHEAST ACROSS OUR NORTHERN
COUNTIES AND INTO OKLAHOMA. THEREFORE...HAVE KEPT HIGH POPS ACROSS
ALL THE CWA TONIGHT. SEVERE WEATHER WILL BE POSSIBLE AGAIN ACROSS
ALL THE AREA TONIGHT WITH DAMAGING WINDS...HAIL...AND LOCALLY
HEAVY RAINFALL AS THE MAIN THREATS. HAVE DECIDED NOT TO ISSUE A
FLASH FLOOD WATCH AT THIS TIME AS IT APPEARS THE STORMS WILL BE
MOVING FAST ENOUGH TO CAUSE NO MORE THAN JUST LOCALIZED FLOODING.
GENERAL CONSENSUS IS THAT THE STORMS WILL NOT REALLY GET GOING IN
NORTH TEXAS UNTIL AFTER 10 PM AND THEN SPREAD FROM WEST TO
EAST...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS POP UP
DURING THE EVENING HOURS.

BEGINNING LATE SATURDAY MORNING/EARLY AFTERNOON WE WILL BEGIN TO
DRY OUT FROM WEST TO EAST. THE REST OF THE WEEKEND LOOKS DRY AND
THEN BEGIN TO INTRODUCE LOW POPS BEGINNING MONDAY AND LASTING
THROUGH THE WEEK. BEST CHANCES FOR RAIN WILL BE MONDAY NIGHT INTO
TUESDAY AS AN UPPER LEVEL SYSTEM SKIRTS JUST NORTH OF THE RED
RIVER...AND AGAIN ON WEDNESDAY/THURSDAY WHEN A COLD FRONT COMES
THROUGH THE REGION. TEMPERATURES WILL COOL SLIGHTLY WITH THIS
FRONT AND HAVE OPTED TO SIDE WITH THE GFS ON THIS SITUATION. AS
FOR TEMPERATURES THIS WEEK...HAVE GENERALLY GONE A DEGREE OR SO
COOLER THAN GUIDANCE GIVEN THAT GUIDANCE HAS BEEN RUNNING A LITTLE
WARM LATELY. TEMPERATURES WILL BE WARM ON TUESDAY BEFORE THE FRONT
AND WILL SEE A WARMING TREND INTO THE WEEKEND AFTER THE FRONT.

82/JLD

FWD WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 2 AM SATURDAY FOR TXZ100-TXZ101-
TXZ115-TXZ116-TXZ117-TXZ129-TXZ130-TXZ131-TXZ132-TXZ141-TXZ142-
TXZ143-TXZ144-TXZ156-TXZ157.

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 5 AM SATURDAY FOR TXZ115-TXZ116-TXZ117-
TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-TXZ142-TXZ143-
TXZ144-TXZ145-TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ174.

SEVERE THUNDERSTORM WATCH UNTIL 2 AM SATURDAY FOR TXZ100-TXZ101.

&&

/84
Hazardous weather outlook, May 5, 4:00 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI MAY 5 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT FRI MAY 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH THE OVERNIGHT HOURS ALONG AND SOUTH OF A LINE FROM BOWIE TO
DENTON TO SULPHUR SPRINGS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST TEXAS THIS AFTERNOON
AND MOVE EAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY THAT EXTENDS
ACROSS CENTRAL TEXAS.  A COMPLEX OF STRONG TO SEVERE STORMS WILL
LIKELY AFFECT THE GOLDTHWAITE...LAMPASAS...AND TEMPLE AREAS LATE
THIS EVENING AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT ALONG AND
NORTH OF THE FRONTAL BOUNDARY AS MOISTURE IS LIFTED NORTH. A SECOND
COMPLEX OF STORMS SHOULD THEN MOVE EAST ACROSS THE NORTHERN HALF OF
NORTH TEXAS...INCLUDING THE DALLAS FORT WORTH METROPLEX DURING THE
EARLY MORNING HOURS. LARGE HAIL AND ISOLATED STRONG WINDS WILL BE
THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO LIKELY...
RESULTING IN FLOODING PROBLEMS...ESPECIALLY IN AREAS THAT HAVE
RECEIVED HEAVY RAIN IN RECENT DAYS.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE HAIL BEING THE MAIN
SEVERE WEATHER THREAT.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND AGAIN
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHERN SECTIONS OF NORTH TEXAS
AFTER 6 PM....AND ELSEWHERE IN THE SLIGHT RISK AREA AFTER 11 PM.

07

In the hours before

Special weather statement, May 5, 7:36 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT FRI MAY 5 2006

TXZ100-101-115-116-060100-

JACK-PALO PINTO-STEPHENS-YOUNG-
736 PM CDT FRI MAY 5 2006

...SIGNIFICANT WEATHER UPDATE...

THE THREAT OF SEVERE WEATHER IS INCREASING ACROSS JACK...PALO
PINTO...STEPHENS...AND YOUNG COUNTIES. SEVERE THUNDERSTORMS WILL
MOVE INTO STEPHENS AND YOUNG COUNTIES BY 830 PM...AND WILLY LIKELY
CONTINUE MOVING EAST INTO PALO PINTO AND JACK COUNTIES AFTER 9 PM.
THERE IS THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS TO
ACCOMPANY THESE STORMS.

SEVERE WEATHER WARNINGS APPEAR LIKELY OVER PORTIONS OF JACK...PALO
PINTO...STEPHENS...AND YOUNG COUNTIES LATER THIS EVENING...AND
PEOPLE IN THE PATH SHOULD MONITOR THE LATEST WEATHER INFORMATION AS
THESE DANGEROUS STORMS APPROACH.

07/BB
Local storm report, May 5, 8:04 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT FRI MAY 05 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             5 SW CISCO              32.33N  99.04W
05/05/2006  E1.75 INCH       EASTLAND           TX   LAW ENFORCEMENT

            GOLFBALL-SIZE HAIL IN NIMROD
Local storm report, May 5, 8:54 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT FRI MAY 05 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TORNADO          7 W CARBON              32.27N  98.95W
05/05/2006                   EASTLAND           TX   LAW ENFORCEMENT

            PUBLIC REPORTED TORNADO WEST OF CARBON NEAR PLESANT
            HILL.
Special weather statement, May 5, 9:00 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT FRI MAY 5 2006

TXZ141>143-060230-

COMANCHE-HAMILTON-MILLS-
900 PM CDT FRI MAY 5 2006

...SIGNIFICANT WEATHER UPDATE...

AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 13 MILES SOUTHEAST OF COLEMAN...MOVING EAST AT 45
MPH.

ON ITS PRESENT COURSE THIS STORM WILL ENTER WESTERN SECTIONS OF
COMANCHE AND NORTHERN MILLS COUNTIES AROUND 930 PM AND WILL LIKELY
PRODUCE UP TO BASEBALL-SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS.

CITIES IN THE PATH OF THIS STORM INCLUDE CARLTON...COMANCHE...
DEMOCRAT...GUSTINE...HAMILTON...MULLIN...OLIN...POTTSVILLE...PRIDDY
AND VILLA.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING WILL BE ISSUED FOR THESE AREAS.

07/BB
Special weather statement, May 5, 9:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT FRI MAY 5 2006

TXZ092-093-103-104-118>121-133-134-060315-

COLLIN-COOKE-DALLAS-DENTON-ELLIS-GRAYSON-JOHNSON-KAUFMAN-ROCKWALL-
TARRANT-
945 PM CDT FRI MAY 5 2006

...SIGNIFICANT WEATHER UPDATE...

CLOUD-TO-GROUND LIGHTNING...DEVELOPING SEVERAL MILES IN ADVANCE OF
THUNDERSTORMS ACROSS WESTERN NORTH TEXAS...CAN BE EXPECTED ACROSS
THE I-35 CORRIDOR FROM GAINESVILLE SOUTH THROUGH THE DALLAS FORT
WORTH METROPLEX TO HILLSBORO THROUGH 1030 PM.

PEOPLE INVOLVED IN OUTDOOR ACTIVITIES SHOULD BE AWARE OF THE
INCREASING LIGHTNING DANGER IN THIS AREA AND MOVE INDOORS.

THE THUNDERSTORMS PRODUCING THE LIGHTNING WILL APPROACH THE I-35
CORRIDOR BETWEEN 1030 PM AND 1130 PM THIS EVENING. HAIL...STRONG
WINDS...AND HEAVY RAINFALL IS LIKELY WITH THE STRONGER STORMS.

07/BB

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 00:00Z

3.0 hours before the tornado, 193 km from the path. May 6, 2006.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 510 joules per kilogram, CIN -138, lifted condensation level 1221 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-05-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -50 square meters per square second, 0 to 6 km bulk shear 49 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-138 J/kg
Surface CAPE
823 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
49 kt
0-1 km bulk shear
8 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3
0-3 km lapse rate
6.3 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 12:00Z

9.0 hours after it, 193 km from the path. May 6, 2006.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2006-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 64 joules per kilogram, CIN -214, lifted condensation level 636 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2006-05-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 92 square meters per square second, 0 to 6 km bulk shear 35 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-214 J/kg
Surface CAPE
73 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
14 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

The radar

The Dyess AFB radar (KDYX), 115 km away, was scanning. The volume nearest the touchdown began at 03:00 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
02:19 UTCHAIL 2.753 Nw BangsBrown, TXBASEBALL SIZE HAIL KNOCKED OUT CAR WINDSHIELD.
02:35 UTCHAIL 2.5BrownwoodBrown, TXTENNIS BALL SIZE HAIL FALLING WITH LITTLE OR NO RAIN FALLING.
02:40 UTCHAIL 2.5BrownwoodBrown, TX
03:00 UTCTORNADO1 Sw VillaMills, TXBRIEF TOUCHDOWN IN A FIELD. NO DAMAGE.
03:25 UTCHAIL 2.55 W BrownwoodBrown, TXTENNIS BALL SIZE HAIL REPORTED ON U.S. HIGHWAY 84 BETWEEN BROWNWOOD AND BANGS.
03:30 UTCHAIL 2.5MullinMills, TX
03:37 UTCHAIL 1.757 Ne GoldthwaiteMills, TXIN CARADEN
03:56 UTCHAIL 110 Nw ComancheComanche, TXOCCURRED AT SIPE SPRINGS
03:56 UTCHAIL 110 Sw ComancheComanche, TXOCCURRED AT SIPE SPRINGS
04:13 UTCHAIL 2.751 Ssw EvantCoryell, TXDIME SIZE HAIL GRADUALLY INCREASED TO BASEBALL DURING DURATION OF STORM
04:17 UTCHAIL 1.75EvantHamilton, TXGOLFBALL HAIL AT EVANT
04:35 UTCHAIL 22 Se GoldthwaiteMills, TX
05:03 UTCTSTM WND GST 60ComancheComanche, TX60 MPH WIND GUST MEASURED IN COMANCE
05:10 UTCFLASH FLOODBrownwoodBrown, TXLAW ENFORCEMENT IS REPORTING MAJOR FLOODING AT VARIOUS LOCATIONS ACROSS THE CITY. HIGH WATER RESCUES FROM STRANDED VEHICLES ARE ALSO BEING PERFORMED AT SEVERAL FLOODED INTERSECTIONS.
05:45 UTCFLASH FLOODMullinMills, TXHOUSE FLOODED AT BOTTOM OF HILL. 1 TO 2 FEET OF WATER IN HOME.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2006 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of May 5, 2006

17 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 55:30 PM CDTF0Lynn, TX0.770
May 56:00 PM CDTF0Terry, TX0.750
May 56:05 PM CDTF0Terry, TX0.870
May 56:09 PM CDTF0Terry, TX1.5100$500,000
May 57:05 PM CDTF0Yoakum, TX0.140
May 57:18 PM CDTF0Gaines, TX0.150
May 57:25 PM CDTF0Gaines, TX0.150
May 58:00 PM CDTF2Martin, TX6.1250
May 58:02 PM CDTF0Martin, TX1.050
May 58:15 PM CDTF0Jones, TX0.220
May 58:21 PM CDTF0Martin, TX0.550
May 58:32 PM CDTF1Shackelford, TX1.575
May 58:48 PM CDTF0Eastland, TX0.125
May 512:06 AM CDTF0Coryell, TX0.125
May 512:08 AM CDTF0Coryell, TX0.125
May 512:45 AM CDTF2McLennan, TX2.6150$3.0 million
May 512:55 AM CDTF0Burnet, TX0.230

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.